It began as impetigo and would return after Amoxcillin so Augmentin Duo 3 day course was taken and it went. In its place I have had very bad Folliculitis that constantly grows Staph when swabs are taken. Amoxcillin is the only antibiotic that clears it but then a week later it always returns. I've been on a multitude of other antibiotics which consist of erythromycin, Clarithromycin, Lymecycline, flucloxacillin. None of these have had any effect, in fact they sometimes make it worse. Flucloxacillin was supposed to be sensitive to the staph gown but doesn't help when taken. Decolonisation with hibiscrub, dermol wash and nose ointment ongoing. Isotreninoin is not an option due to my type of job not allowing this medication to be taken. Tretinoin topical used on affected area. Why does Amoxcillin clear my skin but then why does it return? What do I do to finally be free from this staph?
Your folliculitis is returning because the source of the infection (most likely from the nose but also from other areas on your body) has not been fully eradicated.
Recurrent folliculitis due to staphylococci aureus from the nose will usually involve three forms of treatment to be used at the same time.
Firstly, a course of antibiotic tablets. Secondly, a course of an antibiotic nasal cream. Because the staphylococci may also be on other parts of the body, not just where the folliculitis is, it is also advisable to use an antiseptic skin wash or shower gel. Products containing chlorhexidine are suitable. These should be used at the same time.
You should also launder clothing, bed linens and towels on a hot wash. Finally, you will need to have repeat swabs to confirm that you are clear of the bacteria - three clear swabs over a three-week period will confirm the staphylococcal infection has been eradicated. All the best.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Dec 2010 • 1 answer
Posted 8 Mar 2012 • 1 answer
Posted 18 Aug 2013 • 3 answers
Posted 11 Feb 2016 • 0 answers
I have been taking doxycycline 50 for folliculitis for a month, is it normal to still get breakouts?
Posted 17 May 2016 • 0 answers